a bit of a random one i know but i was wondering on pain pill packets it says dont take more than the recomended dose for 3 days consult you doc....
so will your body go in to withdrawals if you use for instance codeine for 6 days then stop (no more than the recomended dose)
im trying to work out if some one was clean of opiods for 2 months then had to take them for just 3-4 days in hospital or something would they be right back where they started and have to go cold turkey or would they just get a mild flu or be completely fine ??
im asking because im trying to get completely clean as some of u know but due to an illness i have there may be occasions ie in hospital i might have to use an opiod medication obviously i dont want to and there probably will be a wider range of choices for me soon its just a theoretical question on my part im just curious if any one has ever had this problem
Everyone is so different when it comes to the time frame it takes to become dependent. When I was in the Marine Corps I was on percocet for about a month for some burns on my shoulders. When the pain went away I didn't have any withdrawals at all. But now that I have been off and on pain meds for about 4 years or so if I was to take them for a month I know I would feel withdrawals. I do think that most of that would be mental because I took more than prescribed to get the "good feeling". Awhile back I was clean for a year and ended up taking some for a toothache for about a week. I didn't have any withdrawals. I didn't feel great but was mainly just tired and a bit antsy. I really do think that was mostly mental as I knew what withdrawals were.
If you do have to take pain meds again and have had a prior problem with them I would recommend having someone hold on to them for you just to be on the safe side. If that is not a option just make sure you take them only as prescribed and as needed. If you only need one that day, then only take one. You just have to be extremely careful. If you use them for less than a week, I don't see you becoming physically dependent on them. Mentally, well maybe. But as long as you take them for the pain only, you should be fine. Before taking them I would first try advil or talk to your doctor about non narcotic prescription strength pain meds. There are so many of them out there so if one doesn't work, try a different one. I think we get our minds set in thinking that non narcotics won't work but in actuality they really do. Sometimes it may take a combo of a few. Just talk to your doctor and let him know your concerns. They will usually work with you to find something to help.
Best of luck and I hope you you find a answer to your illness and don't experience any pain!
thanks for your reply it is greatly appreciated ...
one more thing my illness as i put it is not a pain issue sounds so odd i know its all to do with diarreah from a gallbladder removal 6 years ago i have been to so many different docs and specialists they all say well "codeine works so whats the problem keep taking it " arghhhhhhhhhhhh thats my point all of them say there is nothing else to try at all so im stuck i either take them and live a normal life but end up addicted and over doing it or i dont have them and i live like a recluse coz i cant manage at all on anything else ive tried........... actually writing it all out has just rang a bell in my head !!!!!!! take them as normal be normal **** that warm feeling i get when i over do it cos one day the doc will say right no more u have a problem then what will i do OMG im so ******* stupid y on earth would i wreck my life for a slight buzz ??
thats it now i will stick to my normal dose its gonna be hard coz i need to get back down to it first but that is it y have i never seen it this way before ???
thank u for your reply bmdad youve just made someones my life worth living !!!!!!!!!!!!!!!!!!!!
I was a heroin addict for 13 years and 3 weeks ago i had a severe headache and i took 2 codiene tablets for my headache but made me feel like i had used again a horrible feeling really horrible
My wife has a medical condition and is prescribed opiod meds and takes them but never wants to use again so i suppose everyone is different and the codene never made me feel like i was back in wd/s but would not want to take them regular as i got that feeling of warmth and feelins of which i never want to experience again and my wife does not enjoy her pain meds but if you are in pain then i think we all desserve relief but not for me but thats my choice and only my opinion. Good luck
Jenny have you tried questran for the loose stools.It binds with the bile in the GI tract to decrease diarrhea in people who have had their gall bladders removed.Sometimes doctors prescribe lomotil which is a narcotic with atropine added for this as well.Usually the lomotil does not cause a high because it primarily works on opiate receptors in the gut,but some people do report a high with it esp in high doses.Of course there is the very weak opiate imodium which only works on opiate receptors in the gut.
If you only need to be on them for a short time and you are one to abuse pills, then opoids are the best and (yes) safest pain killers. If you only need to take them while in the hospital you will not have any withdrawal.
However, if (and this is a big if) you have a tendency to abuse drugs then stay away from them or have someone else hold the bottle and only give them to you for a short time.
thanks all for your help
ive been on lomotil immodium questrian u name it mebeverine ammitriptaline apparently there is nothing left for me apart from codeine!!
so i have decided that if i want a life i will have to take codeine but as low as possible say 1 2 or 3 maximum per day and stop at that if i feel bad get some extra immodium in or ne thing else just no more extra codeine pills !!
i spoke alot with my hubby last night about my problems getting down to the low dose in the first place and i asked him to keep the pills for me and although he didnt want to he agreed so my life starts this week when i get my script i will NEVER abuse codeine again im so ashamed and i wont do it again im 24 now and have had problems with my stomach since i was 18 id rather have a life on 2 pills per day than never go out an live my life but i wont take them for a high ne more!!!!!!!!!!!!!!!!
so thanx all for posting
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.